AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Fixed points and topological degree in nonlinear analysis
J Cronin

Mathematical Surveys and Monographs
1964; 198 pp; softcover
Volume: 11
ISBN-10: 0-8218-1511-3
ISBN-13: 978-0-8218-1511-3
List Price: US$53
Member Price: US$42.40
Order Code: SURV/11
[Add Item]

Request Permissions

The topological methods based on fixed-point theory and on local topological degree which have been developed by Leray, Schauder, Nirenberg, Cesari and others for the study of nonlinear differential equations are here described in detail, beginning with elementary considerations. The reader is not assumed to have any knowledge of topology beyond the theory of point sets in Euclidean n-space which ordinarily forms part of a course in advanced calculus.

The methods are first developed for Euclidean n-space and applied to the study of existence and stability of periodic and almost-periodic solutions of systems of ordinary differential equations, both quasi-linear and with "large" nonlinearities. Then, after being extended to infinite-dimensional "function-spaces", these methods are applied to integral equations, partial differential equations and further problems concerning periodic solutions of ordinary differential equations.

Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia